Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Burning rash on hands and feet after fever
archangelmike posted:
I've had this for years, but it seems to get worse as I get older. Sometimes (not every time), either during or after a fever (even a lower grade fever), I will develop a rash that covers the palms of my hands and the soles of my feet. It will also sometimes develop on my shins, inner thighs, armpits and trunk.

There is no texture to it, just a severe redenning of the skin, and primarily on my hands and feet, it is EXTREMELY tender, to the point that any contact makes them feel like they're burning.

I have yet to find any information on this. Does anyone have any ideas?
Mary Ruth Buchness, MD responded:
Dear archangelmike,
It sounds like you're getting a viral exanthem, which is a fancy way of saying a rash from a systemic viral infection. There's nothing to do to prevent it, except not to get sick. Usually the hands and feet will peel completely after this kind of rash. Hope this helps.

Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Cure/Help for Perioral Dermatitis
I have had Perioral Dermatitis since Feb 13, 2014. For four months I have been going crazy trying to manage it and make it go away. I've ... More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.